MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-030115-UDH-MB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported during the procedure while using the ncircle tipless stone extractor, the surgeon noticed the cable had snapped near the handle.As reported, it was simply pulled out by hand.No part of the device remained inside the patient.A new basket was opened and used to complete the procedure.There were no adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the ncircle tipless stone extractor was not returned for evaluation and no photographs were provided.Without the complaint device, a physical investigation was not able to be completed.A review of complaint history, the device history record, instructions for use (ifu), specifications, and quality control was conducted.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record found eight (8) non-conformances associated with the complaint device lot number.These non-conformances were not related to the current failure mode.A review of complaint history revealed there have been no other complaints associated with this complaint device lot number.Based on the provided information and the investigation evaluation a definitive root cause for the reported issue could not be determined.Measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6768189
Report Number1820334-2017-02290
Device Sequence Number2013283
Product Code FFL
UDI-Device Identifier00827002178724
UDI-Public(01)00827002178724(17)200324(10)7777819
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNTSE-030115-UDH-MB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;